Florida, 2008Heavy Rain in Florida, July 7, 2008
July 7, 2008 · NWS JAX · 1 event in 1 county or zone
5 inches of rain fell in 2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving storms in an unstable and moist environment produced heavy rainfall across much of the area, including Gilchrist county where 5.5 inches of rain fell in 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 1:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT MON JUL 7 2008
.SHORT TERM...UPPER VORTICITY LOBE OVER SE GA ASSOCIATED WITH
WEAKENING UPPER TROUGH TO THE NORTH IS ENHANCING STORMS ALONG THE
EAST COAST SEABREEZE. WEST COAST FL SEABREEZE ALSO STARTING TO
BECOME ACTIVE WITH A LATE AFTERNOON COLLISION EXPECTED OVER
INTERIOR ZONES. RELATIVELY COOL TEMPERATURES ALOFT PRODUCING GOOD
INSTABILITY COMBINED WITH HIGH MOISTURE WILL PRODUCE ISOLATED
SEVERE PULSE STORMS AGAIN. THROUGH MIDWEEK AN UPPER RIDGE BUILDS W
ACROSS THE AREA PUSHING MAX TEMPS BACK INTO THE LOW TO MID 90S.
ABOVE AVERAGE PWATS(1.75-2.00) AND DAILY SEABREEZES WILL KEEP
SCATTERED AFTERNOON/EVENING CONVECTION IN THE FORECAST.
.LONG TERM...FRIDAY THROUGH MONDAY...WEAKNESS IN SUBTROPICAL RIDGE
DEVELOPS OVER THE AREA. CONTINUED HIGH PWATS WILL RESULT IN
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING STORMS WITH
CLIMO TEMPERATURES THROUGH THE PERIOD.
&&
.AVIATION...SO FAR ONLY VERY BRIEF MVFR DUE TO CIGS OTHERWISE VFR
CONTINUES. HAVE INSERTED TEMPO GROUPS AS CONVECTION WAS ANTICIPATED
TO INCREASE IN COVERAGE. THINK ITS TOO SOON TO INSERT BR INTO THE
FORECAST FOR TONIGHT BUT LOCAL FOG TOOLS AND GUIDANCE SHOWS GNV MAY
BRIEFLY HAVE MVFR VIS. ANOTHER ROUND OF STORM EXPECTED FOR TUE
MAINLY IN THE AFTERNOON.
&&
.MARINE...SLY FLOW AT OR BELOW 15 KT EXPECTED FOR MUCH OF THIS WEEK.
SEAS MAINLY IN THE 2-4 FT RANGE. WNA MODEL GUIDANCE SHOWS POSSIBLE
INCREASE IN SWELLS FROM BERTHA BY THURSDAY AND CONTINUE INTO THE
WEEKEND. OTHERWISE...NO HEADLINES ARE ANTICIPATED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 90 71 92 / 20 50 30 40
SSI 75 86 74 90 / 30 50 30 30
JAX 71 89 72 90 / 30 60 30 40
SGJ 74 87 74 88 / 30 60 20 40
GNV 71 89 72 90 / 30 70 30 40
OCF 71 90 72 91 / 30 70 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/SHASHY/WALKER
Hazardous weather outlook, Jul 7, 4:20 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT MON JUL 7 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
520 AM EDT MON JUL 7 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON...
A TROUGH OF LOW PRESSURE ALOFT WILL COMBINE WITH A MOIST AND
UNSTABLE AIRMASS TO LEAD TO SCATTERED THUNDERSTORMS ACROSS THE
REGION THIS AFTERNOON. THE STORMS WILL FIRST FORM ALONG THE
SEA BREEZES BY EARLY AFTERNOON AND THEN MOVE INLAND DURING
THE COURSE OF THE AFTERNOON. THE STRONGER STORMS MAY PRODUCE
STRONG AND POSSIBLY DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...AND POSSIBLE HAIL. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED FLOODING OF SOME LOW
LYING OR POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. SOME STORMS MAY BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED
FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jul 7, 3:44 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT MON JUL 7 2008
FLZ031-072115-
BRADFORD-
444 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL BRADFORD
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SAMPSON...OR 14
MILES SOUTH OF RAIFORD...MOVING NORTHWEST AT 8 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER AND
BROOKER THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 7, 3:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT MON JUL 7 2008
FLZ040-072145-
MARION-
458 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME WESTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 545 PM EDT...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF RAINBOW LAKES
ESTATES...MOVING NORTHEAST AT 3 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 7, 4:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT MON JUL 7 2008
FLZ030-031-072130-
BRADFORD-UNION-
506 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRADFORD
AND UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...
AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEW RIVER...OR 6 MILES SOUTHEAST OF
LAKE BUTLER...MOVING NORTHWEST AT 6 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEW RIVER...LAKE BUTLER...JOHNSTOWN AND
DUKES THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 7, 4:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT MON JUL 7 2008
FLZ037-038-072200-
FLAGLER-PUTNAM-
513 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM AND
NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKE COMO...OR 2 MILES EAST OF
POMONA PARK...MOVING NORTH AT 14 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND POMONA PARK...LAKE COMO AND SAN MATEO
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 7, 4:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT MON JUL 7 2008
FLZ023-030-072200-
BAKER-UNION-
534 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND
SOUTHWESTERN BAKER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EDT...
AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF LAKE BUTLER...
MOVING NORTHWEST AT 7 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND LAKE BUTLER...JOHNSTOWN AND DUKES THROUGH 600 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 7, 4:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT MON JUL 7 2008
FLZ036-072230-
ALACHUA-
542 PM EDT MON JUL 7 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 630 PM EDT...
AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ARCHER...OR 5 MILES
NORTHWEST OF WILLISTON...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER THROUGH 630 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Heavy Rain, Gilchrist
- When
- July 7, 5:00 PM EST to 7:00 PM EST
- Where
- Gilchrist County, 3 mi ENE of Wilcox
- Reported by
- Public
- Coordinates
- 29.637, -82.884
The public measured 5.5 inches of rainfall within 2 hours from 2 different rain gauges about 1,000 feet apart. A few minutes of small hail was also reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Dakota, July 7, 20083 injured · $1.5 million · EF3 · 3 events
- Tornadoes and Hail in North Dakota, July 7, 2008$877,000 · EF3 · 22 events
- Tornado and Damaging Winds in Wisconsin, July 7, 20081 death · 1 injured · $218,000 · EF1 · 14 events
- Lightning Strike in North Carolina, July 7, 20081 death · 4 injured · 1 event
- Hail and Damaging Winds in Georgia, July 7, 2008$3.5 million · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Iowa, July 7 to 8, 2008$580,000 · 61 kt wind · 39 events
- Hail in Nebraska, July 7, 2008$735,000 · 1 in hail · 8 events
- Flash Flood and Hail in Kansas, July 7, 2008$212,000 · 52 kt wind · 5 events
- Hail in Minnesota, July 7, 2008$220,000 · 1.75 in hail · 2 events
- Damaging Winds in Minnesota, July 7, 2008$88,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in Virginia, July 7 to 8, 2008$16,000 · 1.75 in hail · 44 events
- Lightning Strike in Georgia, July 7, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102989.